How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46304
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I have vaginal atrophy and am using vagifem every night. The

Resolved Question:

Hello I have vaginal atrophy and am using vagifem every night. The problem is not getting any better and I find sex extremely painful. I've tried additional lubricants but none of these take away the razor like pain. I'm tempted to give up sex altogether but I'm only 55 and would prefer to treat the problem. Can you give me any pointers? I've thought about getting a dilator. I have an appointment with my NHS gynea at the end of this month.
Submitted: 11 months ago.
Category: Medical
Expert:  Dr. David replied 11 months ago.

This is Dr. David

how long have you been using the vagifem vaginal estrogen suppository?

vagifem vaginlal estrogen (estradiol) suppositories are 10mcg per tab adn should be used only twice a week and you are using it every night?

it may not be working if the tamoxifen is blocking estrogen receptors

using a vaginal dilator could help as well.

Customer: replied 11 months ago.
About a year or more. I did use it only twice a week (following the initial two week 'loading') but checked with my GP and my oncologist if I could increase it. I have only been using it every day religiously for about 3 weeks now. I am pretty much pinning my hopes of things improving as soon as I stop the tamoxifen (in 14 months' time - I'm counting down). Could you recommend a make of dilator suitable for my problem?
Customer: replied 11 months ago.
What do you think to the Mona Lisa treatment for vaginal atrophy. Or the Thermiva. Their websites make it all look so promising but I'm afraid they could be just 'snake oil'.
Expert:  Dr. David replied 11 months ago.

https://www.vaginismus.com/products/vaginal-dilator-set/?gclid=Cj0KEQjw0rm-BRCn85bm8uS-zK0BEiQAHo4vrI6BNM2JvqYOZLqcvKeHOFkDJ_PK782bjd7JI1C53WEaApj28P8HAQ

something like that could help you.

https://www.amazon.co.uk/Amielle-Comfort-Vaginal-Dilators-Full/dp/B0045XBSWC

if you are post menopause and don't have osteoporosis, you can ask your doctors to switch you from tamoxifen to an aromatase inhibitor therapy like arimidex or femera for the last 14 months.

these may be better for your vaginal dryness symptoms.

I wouldn't do those treatments. they would not be better than vaginal estrogen therapy.

the tamoxifen you are taking could be blocking the vaginal estrogen receptors you have which could be making the estrogen not as effective.

taking an aromatase inhibitor if you are after your period could work better for you.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Dr. David and 2 other Medical Specialists are ready to help you

Related Medical Questions